Alert archive / Tennessee / Flash Flood Warnings in 1996
Flash Flood Warning 26, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Nov 30, 1996, 2:43 PM CST for Van Buren County, White County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 1996, 2:43 PM CST (20:43 UTC)
- Expired
- Nov 30, 1996, 5:45 PM CST
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Van Buren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 111 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 661 m²/s²
- 0-3 km storm-relative helicity
- 847 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 302048 FFWBNA TNC003-015-031-041-103-117-127-177-185-175-302345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 243 PM CST SAT NOV 30 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 545 PM CST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN MIDDLE TENNESSEE ...BEDFORD COUNTY...CANNON COUNTY...COFFEE COUNTY ...DE KALB COUNTY...LINCOLN COUNTY...MARSHALL COUNTY...MOORE COUNTY ...WARREN COUNTY...WHITE COUNTY IN SOUTHEAST TENNESSEE ...VAN BUREN COUNTY AT 240 PM CST...A PERSISTENT AREA OF RAIN...AT TIMES HEAVY...CONTINUED OVER SECTIONS OF EASTERN AND SOUTHERN MIDDLE TENNESSEE. MOST LOCATIONS HAVE LIKELY RECEIVED BETWEEN 1 AND 2 INCHES SINCE 6 AM. THE RAIN WILL CONTINUE THROUGH 6 PM PRODUCING AN ADDITIONAL ONE INCH OF RAIN. THIS EXCESSIVE RAIN WILL AGGREVATE LOW LYING AND CREEK FLOODING NOW OCCURRING ACROSS THE REGION. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Nov 30, 2:32 PM CST, 11 minutes earlier.
Area forecast discussion, Nov 30, 2:32 PM CST, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 235 PM CST SAT NOV 30 1996 PERSISTENT HVY RAIN OVR MID STATE HELPG THIS FCSTR TO BURN THANKSGIVING CALORIES IN A HURRY. NOT MUCH TIME TO ANALIZE GRIDDED DATA BUT QUICK GLANCE DEPICTS VERY MOIST AMS COUPLED WITH STG DYNAMICS/UVV XPTD OVR RGN TNGT/PRE-DAWN HRS SUN. CDFNT PROGGED TO SWEEP ACRS MOST OF MID TN BY 12 SUN. IN ADVANCE OF FNT...XPCT WDSPRD AREAS OF R/R+ WITH A FEW TSTMS ESPECIALLY NR AL BORDER. PRECIP SHOULD TAPER OFF TO DRIZZLE BY MID-DAY. ATTM DO NOT ANTICIAPTE CLDS DEPARTG UNTIL SUN NIGHT AS H8 TEMP TROF WEST OF MID TN AND CYC FLOW AT H7 SHOULD KEEP SKIES OVC ON SUN. APPR THAT TEMPS WL HAVE A HARD TIME RECOVERG SUN DUE TO LOW LVL CCA AND XPCTD OVC SKIES. LIKE CURRENT FCST TREND OF FALLING TEMPS THRUOUT DAY. NEXT STORM SYS WL LIKELY AFFECT MID-SOUTH MON NIGHT-TUE. 09 BNA 48/48/30/52 +300
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 2:02 PM CST | Flash Flood Warning | OHX | Giles, Lawrence | 118 min |
| Nov 30, 2:43 PM CST | Flash Flood Warning | OHX | Bedford, Lincoln, Marshall, Moore | 3 hr |
| Nov 30, 2:43 PM CST | Flash Flood Warning | OHX | Cannon, Coffee, DeKalb, Warren | 3 hr |
| Nov 30, 3:40 PM CST | Flash Flood Warning | OHX | Overton, Pickett | 2 hr |
| Nov 30, 3:40 PM CST | Flash Flood Warning | OHX | Putnam | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.